Jump to content
CrazyBoards.org

Ativan and klonopin Dependence.


Recommended Posts

Man I really hate to admit this and feel scared to tell anyone else. I am glad it is anonymous (farily) here and that I can count on you all for support. 

 

I've been having really high levels of anxiety lately. My previous pdoc put me on 2mg daily of clonazepam, and 2mg of lorazepam as needed (PRN). I found that recently the 2mg weren't doing anything. Either of the medications. 

 

So I tried 3. That doesn't work. 4. Nope. 5. nope. I am up to taking 7 of each at one time before the anxiety subsides. Tese drugs are highly regulated, so I have to wait 28 days before I can request a refill, which means I run out of these waaaaay before I can get refills, so the anxiety comes back in either rebound form, or its usual non-medication related form until i can take more again.

 

I told my pdoc (my new one that i've seen 3 times now - he replaced my old pdoc after he retired). I told him 2mg wasn't working and i wanted to try completely different medications. I told him I'd heard pregablin was supposed to help with anxiety. i've been on SSRI's before and want nothing to do with them, they make me sick and don't work. buspar was a joke. He said pregbalin was off-label for anxiety therefore insurance won't cover it. he said the same of neurontin (gabapentin). I've heard some people here say they take it for anxiety but he can't authorize those. i can't ask him for a prescription of a dose of 7 klonz and ativans at a time, that is ridiculous. i'm afraid NOT to take them though, this anxiety is debilitating plus it shoots my blood pressure up which is in the sugar-coated "fair" range (pre-hypertension, yay). 

 

I have coping skills that I try and they work somewhat but don't take the edge away. Deep breathing and relaxing techniques only work so much. i've had CBT before and after 3 months I wasn't getting anywhere. 

 

I don't know where to go from here. I thought about accupuncture, and other natural methods but my insurance doesn't cover any of that until all other methods have been exhausted. 

 

No idea what to do. But that gap between refills is killing me. 

 

 

Link to comment
Share on other sites

Please be careful with those in-between times.  Klonopin is a bitch to go off of and can be dangerous if stopped suddenly.  It take a very long time (0.25 a week or every other week until off of it) to wean down, so you might be in withdrawal after you run out of it (until you get more).  After taking 7mg of them, I can see why you'd be really anxious and not feeling well.

 

Here is some info you might like to read about going off klonopin suddenly:

 

https://www.google.com/search?q=suddenly+stopping+klonopin&ie=utf-8&oe=utf-8&aq=t&rls=org.mozilla:en-US:official&client=firefox-a&channel=sb

Link to comment
Share on other sites

I know it's tough and scary to do this, but your pdoc is not going to be able to do anything about the situation until you are brutally honest and tell him what's really going on.  You're taking big health risks in going on and off the meds in this way, and those off times must feel really miserable.. 

 

I do understand the feeling of being trapped in a particular pattern of behaviour and not knowing where to turn next.  We will always offer support here and can make suggestions, but only based on our own experience.  The practical intervention has to come from your doctor.   As long as you're just saying that 2mg is not working for you, he has no idea that you're using over 3x that amount and running out of the pills way before your refill date.  If he doesn't have all the information he can never step in and give you the help and guidance that you need. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...